Zoladex and mood swings

Hello everyone! Im 32 on hormonal therapy with tamoxifen and zoladex and about one week before my shot i have anxiety depression aches in my knees crying all the time and most of the time i dont know why. I don't want to go out and see friends and have negative and confused thoughts that float into my head. It is scaring me that I feel so bad mentally wise. I've been having zoladex injections for the last 1 year and wonder if it is because of this? Anyone else experiencing the same side effects? Thanks!

23 Replies

oldestnewest
  • Hi there

    I could be writing what you have put. I'm a week away from my next injection and feeling all over the place. I've actually just come up to bed to have 5 mins on my own as I'm feeling very low and emotional. Literally every thing hurts, even my fingers and thumbs.

    It definitely ebbs and flows in between injections. I am only 6 months in and was hoping things would improve but it is definitely difficult. I am on Letrozole too - and was wondering which was making me feel worse but I guess as both have similar side effects it is probably both.

    I have started bathing with Magnesium Flakes and it does seem to be helping. I also drink plenty of water which also seems to help too, when I feel like I am right now.

    I don't know about you, but I always feel better knowing that someone else is experiencing the same things and means I'm not nuts or imagining it all.

    Sending you hugs 🤗

    Louise xx

  • It definitely helps knowing that someone else is experiencing this symptoms and that im not going nuts :p i tried epsom salt i cant say it helps much. I think that is very low estrogen that has to do with this and nothing much can be made. Are you on hormonal therapy for breast cancer too? Thanks a lot louise!! Xxxx

  • What is letrozole for?

  • Sorry missed this - letrozole is an alternative to Tamoxifen it is an inhibitor xx

  • Im going for a walk now. Hope it will make me feel better :) take care xxx

  • My other half is out today - so going to have a pamper day 👍enjoy your walk xx

  • Thanks u 2!! Xxx

  • Hi, yes I am on Letrozole. I had a lumpectomy and sentinel node removal last October, followed by radiotherapy. I think I thought that after the op and RT I would be back to normal but definitely underestimated the side effects of the drugs. Most of the time I feel like I am in a bubble, and it is difficult to explain to people who have not gone through this how you actually feel. Having no hormones does affect you mentally.

    My cousin who is 2 years down this road from me suggested Magnesium, and I def can feel a difference.

    I don't know about you but in some way knowing that you are not imagining all of this and that these side effects are real goes a little way to feeling better about it all.

    Take care

    Louise 😘

  • I know and feel its all about the hormones thats why im saying we cant do much about it. I feel like im a different person for some days. And like these days when i think about it a lot it gets me very low. Our mind confuses us easily. :( i also went to a homeopathy doctor and discovered im low in vitamin d propably from chemotherapy so im taking also vitamin d and cod liver oil to cleanse it. Im on antidepressants too for 4 months but i think its not needed. Its all games of the mind prior to my ' period' which i dont have

  • Btw magnesium does the same thing with epsom salt. It indeed relaxes u a bit :) Hugs to u!

  • Will give them a try.

    Hugs to you too 🤗😘

  • Sound s like Louise knows what you are going through which I think really helps to not feel alone, what injections are you on? And what are they for?

    I hope you can get some relief from the side effects, and maybe try the suggestions from Louise xx

  • Hi Debs

    The Zoladex basically puts your ovaries to sleep to stop you producing oestrogen if you are pre menopause. I am 52 but when they did blood tests they said I was not near menopause as my oestrogen levels were very high. I think it is more usually given to ladies that are much younger than me and does not affect their fertility. As I am older and my child bearing days long gone I am going to ask about ovary removal as I am struggling with the side effects.

    Louise 😘

  • Oh I see now, I was 52 when diagnosed now 54 but was already in the menopause so just on letrozole, sounds like you may benefit from op to remove ovaries xx

  • Hi debs. The zoladex injection is for stopping my period and lowering the estrogen as a preventive measure of cancer to reoccur. It definitely helps to not feel alone. Thanks! Xxx

  • That is the great thing about this site, you are never alone xx

  • I too take zoladex and get days when I feel down and emotional which is not like me at all. I find it's either just before my next injection or around the time of my next monthly cycle.

  • How old are you? Sending u hugs! We are gonna get through this!

  • 52 I've been taken zoladex about 6 years hopefully coming off it soon

  • I'm supposed to have it for 2 years - counting down on Thursday it will be six so 18 to go 🙄xx

  • Im on zoladex for 5 years. We ll see how it goes :/

  • U ve been through a lot. Hope your problems end soon :) xxx

  • Thank you - both my Mum and Cousin have had BC and are both survivors and as they keep telling me you've just got to get through it 😘

You may also like...